MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ANTHEM TIBIAL BASE PLATE SIZE 3 RIGHT; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. ANTHEM TIBIAL BASE PLATE SIZE 3 RIGHT; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Model Number 71422694
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 12/26/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a percutaneous inferior vena cava retrievable filter implantation was performed under local anesthesia due to deep venous thrombosis.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.The procedure/technique could not be ruled out as a possible contributing factor and no further patient impact is anticipated.Without the actual products involved, product evaluation could not be performed and our investigation cannot proceed.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incidents.A review of complaint history for the listed parts revealed no prior complaints.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.If the devices or new information is received in the future, these complaints can be re-opened.No further actions are being taken at this time.
 
Additional Manufacturer Narrative
The devices, used in treatment, were not returned for evaluation and the reported event could not be confirmed.The medical investigation concluded that all medical documents provided, have been reviewed.No new medical information has been received since previous assessment.Therefore, the conclusion drawn in the previously completed medical investigation statement remain valid.Upon receipt of additional medical/clinical records, the clinical task will be re-opened and re-assessed at that time.A review of complaint history did not reveal additional complaints for the listed batches.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the instructions for use documents revealed this failure mode was previously identified.The probable cause of this event is likely thrombosis, which is a potential complication associated with any surgery.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the devices or additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however, we will continue to monitor for future complaints and investigate as necessary.
 
Additional Manufacturer Narrative
Correct part number, manufacturing and expiration date, correct lot number and 510k.

Brand Name
ANTHEM TIBIAL BASE PLATE SIZE 3 RIGHT
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8919244
Report Number1020279-2019-03110
Device Sequence Number11403727
Product Code JWH
UDI-Device Identifier00885556531396
UDI-Public00885556531396
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K142807
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71422694
Device Catalogue Number71422843
Device Lot Number17AM12452
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/29/2019
Supplement Date Received by Manufacturer07/29/2019
07/29/2019
08/27/2020
03/10/2021
Initial Report FDA Received Date08/21/2019
Supplement Report FDA Received Date10/15/2019
03/06/2020
09/21/2020
03/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;